University of Hertfordshire

From the same journal

By the same authors

Spheres, generalised parallelisability and consistent truncations

Research output: Contribution to journalArticle

View graph of relations
Original languageEnglish
Article number1700048
Number of pages42
JournalFortschritte der Physik
Journal publication date1 Oct 2017
Volume65
Issue10-11
Early online date20 Jul 2017
DOIs
Publication statusPublished - 1 Oct 2017

Abstract

We show that generalised geometry gives a unified description of maximally supersymmetric consistent truncations of ten- and eleven-dimensional supergravity. In all cases the reduction manifold admits a "generalised parallelisation" with a frame algebra with constant coefficients. The consistent truncation then arises as a generalised version of a conventional Scherk-Schwarz reduction with the frame algebra encoding the embedding tensor of the reduced theory. The key new result is that all round-sphere $S^d$ geometries admit such generalised parallelisations with an $SO(d+1)$ frame algebra. Thus we show that the remarkable consistent truncations on $S^3$, $S^4$, $S^5$ and $S^7$ are in fact simply generalised Scherk-Schwarz reductions. This description leads directly to the standard non-linear scalar-field ansatze and as an application we give the full scalar-field ansatz for the type IIB truncation on $S^5$.

Notes

© 2017 WILEY‐VCH Verlag GmbH & Co. KGaA, Weinheim

ID: 16195577